Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 8, 2012Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 8, 2012, 9:31 AM EDT for Monmouth County, New Jersey. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 9:31 AM EDT (13:31 UTC)
Expired
Sep 8, 2012, 10:30 AM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS81 KPHI 081331
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EDT SAT SEP 8 2012

NJZ013-014-081430-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
931 AM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TOMS RIVER...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ADELPHIA...EAST
FREEHOLD AROUND 945 AM...MARLBORO...TINTON FALLS AROUND 1000 AM...
MIDDLETOWN...LINCROFT AROUND 1015 AM...PORT MONMOUTH AND LEONARDO
AROUND 1030 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4032 7396 4011 7423 4017 7426 4017 7437
      4018 7441 4036 7431 4041 7425 4043 7425
      4046 7421 4046 7412 4042 7401 4048 7402
      4048 7400 4047 7398 4036 7396

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 8, 6:07 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 8, 6:07 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
607 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SAINT LAWRENCE VALLEY
TODAY. ITS ASSOCIATED STRONG COLD FRONT WILL THEN SWEEP ACROSS OUR
REGION TONIGHT. AN EXPANSIVE AREA OF HIGH PRESSURE BUILDS INTO OUR
REGION MONDAY INTO WEDNESDAY BEFORE SINKING SOUTH ON THURSDAY.
A WEAK COLD FRONT IS THEN SCHEDULED TO ARRIVE AROUND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CLOUDS WILL AFFECT THE AREA EARLY THIS MORNING WITH A SRLY FLOW
OFF THE OCEAN. THE LOW CLOUDS WILL MIX OUT LATER THIS MORNING AS THE
WINDS AHEAD OF AN ADVANCING COLD FRONT INCREASE. THE FRONT WILL MOVE
FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON INTO THE EARLY
EVENING. STRONG TO SVR THUNDERSTORMS WILL DEVELOP ALONG THE FRONT.
SPC HAS PLACED THE AREA IN A MODERATE RISK FOR SVR WEATHER TODAY.
DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE SYNOPTIC FACTORS FOR SVR
WEATHER LOOK GOOD WITH DECENT CAPE VALUES AND LOW LEVEL AND UPPER
LEVEL JETS IN PLACE AND FAVORABLE TIME OF DAY FOR FROPA. PAY
ATTENTIONS TO STATEMENTS AND WARNINGS LATER TODAY.  HAVE A PLAN
READY TO DEAL WITH THE ARRIVAL OF SVR THUNDERSTORMS IN CASE YOU WILL
BE WORKING/PLAYING OUTSIDE THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE COLD FRONT WILL CONTINUE EASTWARD OUT TO SEA TONIGHT. THE
SHOWERS/TSTMS WILL END ACROSS NJ/DE EARLY TONIGHT AND COOLER/DRIER
AIR WILL ARRIVE OVER THE AREA. SKIES WILL REMAIN MOSTLY CLOUDS EARLY
TONIGHT...BEFORE SOME CLEARING ARRIVES TOWARD DAWN SUNDAY. WINDS
WILL SHIFT TO NW OR N AT 5 TO 15 MPH OVERNIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS IS THE TRANQUIL PART OF THIS FORECAST PACKAGE AS THE RAIN IS
EXPECTED TO BE OVER AS WE BEGIN SUNDAY. WE FINALLY GET TO JETTISON
THE HUMID AIR MASS THAT HAS BEEN ENTRENCHED IN OUR AREA SINCE
ISAAC'S CONUS LANDFALL. THE GFS LOOKED SLIGHTLY BETTER THAN THE
WRF-NMMB OVERALL, BUT NOT ENOUGH TO DISSUADE US FROM INCLUDING
SOME OF THE LATTER'S FEATURES WITH THIS PACKAGE.

AS IS TYPICALLY THE CASE IN FALL AND ESPECIALLY WITH THE TROF
LINGERING BACK, THE COOLER AND DRIER AIR WILL ARRIVE IN PIECES.
WHILE THE EASTWARD JET STREAK SHOULD DO AWAY WITH PCPN CHANCES ALONG
THE FRONT AS WE START THE DAY, ANOTHER JET STREAK IS FORECAST TO
ARRIVE IN OUR CWA DURING THE DAY ON SUNDAY. AVAILABLE MOISTURE MAY
BE A LIMITING FACTOR, BUT KINEMATICALLY SPEAKING WE WILL BE IN THE
ENTRANCE REGION OF THE NEXT STREAK AND HAVE SOME HIGHER LEVEL FCST
QVEC CONVERGENCE. NOT ENOUGH FOR PCPN WE SUSPECT WITH THE POSSIBLE
EXCEPTION OF THE POCONOS, BUT STILL ENOUGH TO GENERATE SOME COLD AIR
ADVECTION CUMULUS FOR THE FIRST TIME IN A LONG TIME. ALL THE
MODELS ARE SUGGESTING THIS FEATURE MIGHT BRING THUNDER WEST OF OUR CWA.
THE FCST SUBSIDENCE INVERSION SHOULD BE PRETTY HIGH TO ADD SOME
DEPTH TO THE CLOUDS AS LONG AS THE MODELING DOES NOT GET ANY
SKIMPIER WITH THE FCST MOISTURE.

THERMALLY SPEAKING THE MODELS HAVE BEEN FAIRLY STEADY WITH THEIR MAX
TEMP GUIDANCE AND OFF THE LATEST FCST 925MB TEMPS WE LIKE A STAT
GUIDANCE COMPROMISE. WHILE NOT TERRIBLY WINDY, THERE SHOULD BE A BIT
OF A BREEZE AROUND.

EXPECT THE CLOUDS TO DISSIPATE WITH THE SUNSET AND THE SHORT WAVE
TIMING. MAYBE SOME RESIDUAL CLOUDS WITH THE NEXT SHORT WAVE TWD
MRNG? FORECAST BOUNDARY LAYER WINDS MAY BE JUST ENOUGH TO STOP
DECOUPLING OR JUST ENOUGH TO LOWER OUR CONFIDENCE LEVEL AS TO WHICH
WAY TO GO WITH THE MIN TEMPS. WE HEDGED SLIGHTLY LOWER IN OUTLYING
AREAS NORTHWEST AND NEAR STAT GUIDANCE URBAN AND COASTAL SPOTS.

WE WILL MOVE THE AIR MASS ALONG ANOTHER DAY MONDAY WITH A LOWER
SUBSIDENCE INVERSION AND FORECAST NVA DURING THE AFTN. WE EXPECT
LESS COLD AIR ADVECTION CU AND CONTINUE THE DRY FORECAST. STAT
GUIDANCE COMPROMISE STILL LOOKS GOOD BASED ON 925MB TEMPS WHICH ARE
CLOSE OFF THE WRF-NMMB AND GFS. THE GFS IS WARMER AT 850MB BECAUSE
ITS SUBSIDENCE INVERSION IS FCST TO BE LOWER.

A BETTER CHANCE AT DECOUPLING MONDAY NIGHT AS THE HIGH EDGES CLOSER.
LESLIE SHOULD PASS NEAR OUR LATITUDE OVERNIGHT WELL EAST OF THE
AREA. (PLEASE REFER TO THE OFFICIAL FORECAST TRACK INFORMATION FROM
THE NATIONAL HURRICANE CENTER). AIR MASS MODIFICATION SHOULD THEN
START TUESDAY.

THE REST OF THE WEEK WILL FEATURE DRY WEATHER WITH AN UPTICK IN
TEMPERATURES, BUT STILL SOME PLEASANT NIGHTS. A COLD FRONT MIGHT
TRIGGER SOME SHOWERS ABOUT FRIDAY. THE LATEST GFS RUN SLOWS THIS
UNTIL SATURDAY, SO FOR NOW WE KEPT FRIDAY DRY.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LOW STRATUS CLOUDS HAVE DEVELOPED ACROSS SRN NJ AND THE DELMARVA
THIS MORNING...THE CLOUDS ARE MOVING NWRD AT A GOOD CLIP AND SHOULD
AFFECT ALL THE TAF SITES EARLY TODAY. LATER THIS MORNING...MIXING
SHOULD HELP ELIMINATE THE LOW ST AS HIGH AND MID LEVEL CLOUDS
ADVANCE FROM THE WEST. A COLD FRONT WILL BRING A PERIOD OF IFR/MVFR
CONDITIONS LATER THIS AFTERNOON AND EARLY TONIGHT WITH HIGH
WINDS...HAIL AND FREQUENT LIGHTNING POSSIBLE. WINDS TODAY WILL BE
SOUTH TO SOUTHWEST AT 10 TO 20 KTS WITH GUSTS UP TO 30 KTS. WINDS
WILL SHIFT TO NWRLY EARLY TONIGHT THEN GO TO NRLY BY DAWN SUNDAY.
CONDITIONS BEHIND THE FRONT WILL IMPROVE BACK TO VFR EARLY TONIGHT
WITH DRIER AIR ARRIVING FROM WEST TO EAST.

OUTLOOK...
SATURDAY OVERNIGHT...BECOMING WIDESPREAD VFR.

SUNDAY AND MONDAY...VFR WITH NORTH TO NORTHWEST WIND GUSTS BOTH DAYS
AROUND 20 KTS.

TUESDAY...VFR.

WEDNESDAY...VFR. SOME MVFR AND OR IFR CONDITIONS IN EARLY MORNING
FOG AT MORE RURAL AIRPORTS POSSIBLE.

&&

.MARINE...
NO CHANGES ARE NEEDED TO THE SCA FLAGS ON THE WATERS. A SCA FLAG IS
ALREADY UP FOR THE OCEAN AND ONE WILL GO INTO EFFECT AT NOON FOR
DELAWARE BAY. A STEADILY INCREASING SRLY OR SWRLY FLOW AHEAD OF THE
ADVANCING COLD FRONT WILL BRING GUSTS OF 25 TO 30 KNOTS THIS
AFTERNOON AND INTO THE EVENING. STRONG TO SEVERE THUNDERSTORMS CAN
BE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. HIGH WIND GUSTS AS
WELL AS HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE TSTMS.

WEATHER CONDITIONS WILL IMPROVE BEHIND THE COLD FRONT TONIGHT. A NW
TO N WIND WITH GUSTS OF 20 TO 30 KNOTS CAN BE EXPECTED EARLY
TONIGHT...THEN THE GUSTS WILL SETTLE BACK TO 15 TO 20 KTS BY DAWN
SUNDAY.

OUTLOOK...
LONG PERIOD SWELLS FROM LESLIE WILL CONTINUE TO BE PROBLEMATICAL ON
THE OCEAN AS WE START AND FOR MOST OF THE OUTLOOK PERIOD. IN
ADDITION, THE NORTH TO NORTHWEST COLD AIR ADVECTION FLOW MIGHT BRING
WIND GUSTS CLOSE TO SMALL CRAFT ADVISORY CONDITIONS ON BOTH SUNDAY
AND MONDAY NIGHTS. BEYOND MONDAY NIGHT, WINDS WILL BECOME LESS OF A
CONCERN AS THE HIGH PRESSURE SYSTEM COMES CLOSER TO THE MARINE AREA.
LONG PERIOD SWELLS SHOULD START SUBSIDING AROUND WEDNESDAY.

ON DELAWARE BAY, WE ARE MORE CONFIDENT OF WINDS REMAINING BELOW
SMALL CRAFT ADVISORY CRITERIA. WE WILL ALSO KEEP SWELLS ACROSS THE
MOUTH OF THE BAY AT LESS THAN 5 FEET.

&&

.RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS WILL BE ACROSS THE BEACHES TODAY AND
EARLY TONIGHT. DUE TO THE STRONG TROPICAL SYSTEMS OUT OVER THE
OCEAN...THERE WILL BE A CONTINUATION OF EITHER MODERATE OR HIGH
RISK FOR RIP CURRENTS FOR SUNDAY AND INTO NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NJZ014-024>026.
DE...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT
     FOR ANZ430-431.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI
AVIATION...GIGI/GORSE/O'HARA
MARINE...GIGI/O'HARA
RIP CURRENTS...
Hazardous weather outlook, Sep 8, 6:10 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 AM EDT SAT SEP 8 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-091015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
610 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

MOST OF THE FORECAST AREA IS IN A MODERATE RISK FOR SEVERE WEATHER
TODAY. A RISK OF THIS LEVEL RARELY OCCURS MORE THAN A FEW DAYS IN
ANY GIVEN YEAR.

A LINE OF SHOWERS AND THUNDERSTORMS SHOULD ACCOMPANY A STRONG COLD
FRONT LATER TODAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
POSSIBLE AND EVEN A TORNADO CANNOT BE RULED OUT. THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING HAIL, FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN. THE TIMING APPEARS TO BE DURING SATURDAY
AFTERNOON AND EARLY EVENING, WITH THE POTENTIAL THAT A SQUALL LINE
WILL OCCUR. THE HIGHEST RISKS ARE OVER NORTHERN PENNSYLVANIA AND
NORTHERN NEW JERSEY.

THIS IS OFTEN THE FIRST WEEKEND FOR FALL SPORT ACTIVITIES. PLEASE
BE PLANNED TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING
WEATHER. PLEASE FACTOR IN ENOUGH TIME FOR THE ATHLETES, PARENTS,
OFFICIALS AND SPECTATORS TO REACH PERMANENT SHELTERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-091015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
610 AM EDT SAT SEP 8 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

MOST OF THE FORECAST AREA IS IN A MODERATE RISK FOR SEVERE WEATHER
TODAY. A RISK OF THIS LEVEL RARELY OCCURS MORE THAN A FEW DAYS IN
ANY GIVEN YEAR.

A LINE OF SHOWERS AND THUNDERSTORMS SHOULD ACCOMPANY A STRONG COLD
FRONT LATER TODAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
POSSIBLE AND EVEN A TORNADO CANNOT BE RULED OUT. THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING HAIL, FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN. THE TIMING APPEARS TO BE DURING SATURDAY
AFTERNOON AND EARLY EVENING, WITH THE POTENTIAL THAT A SQUALL LINE
WILL OCCUR. THE HIGHEST RISKS ARE OVER NORTHERN NEW JERSEY.

THIS IS OFTEN THE FIRST WEEKEND FOR FALL SPORT ACTIVITIES. PLEASE
BE PLANNED TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING
WEATHER. PLEASE FACTOR IN ENOUGH TIME FOR THE ATHLETES, PARENTS,
OFFICIALS AND SPECTATORS TO REACH PERMANENT SHELTERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
CONTINUE TO AFFECT THE COAST INTO THE MIDDLE OF NEXT WEEK. AS A
RESULT, A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED
THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-091015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
610 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

MOST OF THE FORECAST AREA IS IN A MODERATE RISK FOR SEVERE WEATHER
TODAY. A RISK OF THIS LEVEL RARELY OCCURS MORE THAN A FEW DAYS IN
ANY GIVEN YEAR.

A LINE OF SHOWERS AND THUNDERSTORMS SHOULD ACCOMPANY A STRONG COLD
FRONT LATER TODAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE
POSSIBLE AND EVEN A TORNADO CANNOT BE RULED OUT. THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING HAIL, FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN. THE TIMING APPEARS TO BE DURING SATURDAY
AFTERNOON AND EARLY EVENING, WITH THE POTENTIAL THAT A SQUALL LINE
WILL OCCUR. THE HIGHEST RISKS ARE OVER NORTHERN NEW JERSEY.

PLEASE BE PLANNED TO SEEK SHELTER AT THE FIRST SIGN OF THREATENING
WEATHER. PLEASE FACTOR IN ENOUGH TIME TO GET BACK TO THE COAST AS
IN MOST INSTANCES YOU WILL BE HEADING TOWARD THE APPROACHING
SQUALL LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 8, 9:31 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EDT SAT SEP 8 2012

NJZ013-014-081430-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
931 AM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TOMS RIVER...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ADELPHIA...EAST
FREEHOLD AROUND 945 AM...MARLBORO...TINTON FALLS AROUND 1000 AM...
MIDDLETOWN...LINCROFT AROUND 1015 AM...PORT MONMOUTH AND LEONARDO
AROUND 1030 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4032 7396 4011 7423 4017 7426 4017 7437
      4018 7441 4036 7431 4041 7425 4043 7425
      4046 7421 4046 7412 4042 7401 4048 7402
      4048 7400 4047 7398 4036 7396

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:15 PM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean23 hr
Sep 8, 8:31 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester82 min
Sep 8, 10:17 AM EDTSpecial Weather StatementPHIMonmouth43 min
Sep 8, 3:45 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Sussex, Warren60 min
Sep 8, 4:07 PM EDTSpecial Weather StatementPHICamden, Gloucester, Mercer, Middlesex, Morris, Salem and 1 more83 min
Sep 8, 4:29 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more61 min
Sep 8, 5:30 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 2 more90 min
Sep 8, 5:47 PM EDTSpecial Marine WarningPHI58 min
Sep 8, 6:17 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland58 min
Sep 8, 6:25 PM EDTSpecial Marine WarningPHI110 min
Sep 8, 7:09 PM EDTSpecial Weather StatementPHIAtlantic, Ocean36 min
Sep 8, 7:16 PM EDTSpecial Marine WarningPHI89 min
Sep 8, 7:43 PM EDTSpecial Marine WarningPHI57 min
Sep 8, 7:51 PM EDTSpecial Weather StatementPHIOcean54 min
Sep 8, 2:40 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton65 min
Sep 8, 2:52 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe53 min
Sep 8, 5:22 PM EDTSevere Thunderstorm WarningPHIKent, New Castle53 min
Sep 8, 4:30 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot60 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.